×

Output least squares stability in elliptic systems. (English) Zbl 0656.93024

For the model equation \(A(q)u=f\), where A(q) is a linear elliptic operator depending on a functional parameter q, the authors study continuous dependence of the solution of the output least squares (OLS) formulation for parameter estimation problems on the data. By adding a regularization term to the cost functional, a local concept of uniqueness and stability is investigated. Sufficient conditions for the regularized OLS stability are given and applied to the estimation of the diffusion, convection, and friction coefficient in 2nd order eliptic equations. Furthermore, results on Tikhonov regularization in a nonlinear setting, independent of the elliptic structure, are provided.
Reviewer: K.Werner

MSC:

93B30 System identification
93C20 Control/observation systems governed by partial differential equations
93D25 Input-output approaches in control theory
35J15 Second-order elliptic equations
35R30 Inverse problems for PDEs
93C05 Linear systems in control theory
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] R. A. Adams: Sobolev Spaces, Academic Press, New York, 1975
[2] G. Alessandrini: An identification problem for an elliptic equation in two variables, Ann Mat Pura Appl, to appear · Zbl 0662.35118
[3] W. Alt: Lipschitzian perturbations of infinite optimization problems, in: Mathematical Programming with Data Pertubations, II, ed. by A. V. Fiacco, Lecture Notes in Pure and Applied Mathematics, 85, Marcel Dekker, New York, 1984, 7-21
[4] M. S. Berger: Nonlinearity and Functional Analysis, Academic Press, New York, 1977 · Zbl 0368.47001
[5] H. Brezis: Analyse Fonctionelle, Th?orie et Applications, Masson, Paris, 1983
[6] G. Chavent: Local stability of the output least square parameter estimation technique, Mat Apl Comput 2 (1983), 3-22 · Zbl 0567.93017
[7] G. Chavent: On parameter identifiability, Proceedings of the IFAC Symposium on Identification and Parameter Estimation, York, July 1985, 531-536
[8] F. Colonius and K. Kunisch: Stability for parameter estimation in two-point boundary-value problems, J Reine Angew Math 370 (1986), 1-29 · Zbl 0584.34009
[9] A. V. Fiacco: Introduction to Sensitivity and Stability Analysis in Nonlinear Programming, Academic Press, New York, 1983
[10] C. W. Groetsch: The Theory of Tikhonov Regularization for Fredholm Equations of the First Kind, Research Notes in Mathematics, 105, Pitman, Boston, 1984 · Zbl 0545.65034
[11] T. Kato: Perturbation Theory for Linear Operators, 2nd edition, Springer-Verlag, Berlin, 1980 · Zbl 0435.47001
[12] C. Kravaris and J. H. Seinfeld: Identification of parameters in distributed systems by regularization, SIAM J Control Optim 23 (1985), 217-241 · Zbl 0563.93018
[13] K. Kunisch and L. W. White: Regularity properties in parameter estimation of diffusion coefficients in elliptic boundary-value problems, Appl Anal 21 (1986), 71-88 · Zbl 0585.49008
[14] O. A. Ladyzhenskaya and N. N. Ural’tseva: Linear and Quasilinear Elliptic Equations, Academic Press, New York, 1968
[15] H. Maurer and J. Zowe: First- and second-order necessary and sufficient optimality conditions for infinite-dimensional programming problems, Math Programming, 16 (1979), 98-110 · Zbl 0398.90109
[16] G. R. Richter: An inverse problem for the steady state diffusion equation, SIAM J Appl Math 41 (1981), 210-221 · Zbl 0501.35075
[17] D. L. Russell: Some remarks on numerical aspects of coefficient identification in elliptic systems, in: Optimal Control of Partial Differential Equations, ed. by K. H. Hoffmann and W. Krabs, Birkh?user, Basel, 1984, 210-228
[18] M. H. Schultz: Spline Analysis, Prentice-Hall, Englewood Cliffs, NJ · Zbl 0333.41009
[19] A. N. Tikhonov and V. Y. Arsenin: Solutions of Ill-Posed Problems, Winston, Washington, 1977
[20] M. M. Vainberg: Variational Methods for the Study of Nonlinear Operators, Holden Day, San Francisco, 1964
[21] J. Wloka: Partielle Differentialgleichungen, Teubner, Stuttgart, 1982
[22] A. Wouk: A Course of Applied Functional Analysis, Wiley, New York, 1979 · Zbl 0407.46001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.